Hello My Friends,
How are you doing on your yoga? Good I hope. I hope you are enjoying it as much as I am. Sometimes I am hesitant to start, but I always feel better in the end. I'm averaging 5 days a week. How about you? I'm sorry I have not kept up on the every day, but these last two weeks have been challenging.
I have learned valuable lessons these last two weeks though. I have been questioned. I have been taken outside my comfort zone and I have had to learn what I stand for, how to be completely comfortable with my physical self and who I am, and when to say enough. These are not easy lessons and not ones I would have chosen to have learned all at one time, but I did.
The first thing that was questioned was the things I say to you. I don’t know if anyone is listening, but I would write if someone was listening or not. I am not writing this blog to make money, I am writing because when I was first diagnosed Esophageal Dysmotility and then with Crohn’s Disease I had so many unanswered questions and I felt completely alone. I didn’t know if there was anyone who was going through what I was going through. I didn’t know who to ask or where to find the answers. I was looking for hope, so I started blogging. And little by little I found people experiencing the same or similar things. I was able to answer other people’s questions and provide that hope that I was looking for, for someone else. That is why I write. I write because there is someone out there who needs to know that they are okay, even if things are feeling upside down, and that they are not alone. I love the questions I get. Keep them coming. I have a bowel disease…nothing is too embarrassing to talk about, so ask away!
I also learned last week that the three immune-suppressants that I am on have wreaked havoc on my body. They have done their job and I am most definitely immuno-compromised. Do I mind? No not really. It goes with the territory, but I what I do mind is the skin infections that I am now prone to. Nice huh? Apparently, my good bacteria have been wiped out and I am susceptible to yeast rashes. I found this out when the weather turned warm and I had to go to the doctor for a lovely rash under my boob. Great place to have it right? I guess any place you have warm (sweaty possibly) skin to skin contact, you can get a rash. It’s no big deal. It just means I will be spending the summer embracing my “inner hippy” as my Doc put it. No underwire, lose tops, and flowing skirts all summer long. Apparently my body needs to breathe. I have to admit at first I was mortified. I was terrified to go to my son’s Preschool Graduation with a tank top bra as my only support, but once I got over it, it wasn’t that bad. People even commented on the shirt I was wearing. I secretly was thinking “please don’t look too close” and thanking God, probably the only time in my life, for giving me smaller boobs. Now that I’ve embraced this new freedom for a week or two, I still freak out a bit when I see people I know and am self-conscious, but I have to tell you I have never been more physically comfortable in my life. I have really had to accept my physical self, and that is really hard to do. Every day I ask my husband if I look okay. I even asked him what he thought about my new “hippy self” and he said he kind of likes it. He says I am freer and not so “prim and proper.” I had to laugh because I’ve been prim and proper my whole life. I kind of like my “hippy self” too. I feel free, like I can breathe and enjoy life. Life is joyous outside my prim and proper box. It is to be lived and it is awesome.
The last thing that I learned last week was probably the most important. I learned how to say enough. I am not one to question the doctors when they suggest medication, especially if they think it is going to work. I always ask for the one with the least amount of side effects and trust their judgement. Well, the side effects of the Prednisone were not fully disclosed. I had no idea that not only does it affect your sleep, your weight, and your ability to concentrate, but it also affects your hormones and your emotions. I’ve done multiple courses of this drug and this last time it turned my hormones and my thoughts upside down. When started having anxiety and panic attacks every day and feelings of hopelessness, I knew we had a problem. I kept thinking “this isn’t me.” “I am going crazy.” “Something is wrong.” I got a hold of my doctor and my therapist (yes I have one and she’s great) immediately and asked “what is the side effects for Remicade and Prednisone? Something is not right.” Well come to find out, it was the Prednisone. So after a great phone conversation with my doctor we decided that even if the Prednisone was working for my arthritis, it is not the right drug for me and we need to start tapering off of it immediately. I can feel the difference already. No more anxiety attacks, no more feelings of hopelessness. The great part is I have almost completed all of the loading doses for the Remicade so it should be kicking in now and I should not need the Prednisone.
What would have happened if I continued on the Prednisone? I don’t know, but I know that what was happening wasn’t okay and I needed to be the one to say “no more, enough with this medicine.” I learned that I am the only one who really knows my body. I know what feels right and what doesn’t and it is my job to speak up and be my own advocate. No one else can speak for me. No one else can speak for you. If they don’t listen the first time, keep talking. Speak up. Your life depends on it.
Well, my little one just woke up from a nap and is asking to go outside. It is beautiful today and I think that that is a fantastic idea. I hear the garden and the sunshine calling. We have planting to do.
Until next time my friends, Namaste.
Hi there! Welcome to Grace In A Glass. My name is Danielle and I am so happy that you are visiting this site today. We all have something in life that we are working to overcome. I began blogging about my struggle with overcoming Esophageal Dysmotility and Crohn's Disease with the hope of reaching others with words of encouragement and hope. Thank you for letting me share my stories with you, and hope you have the most wonderful day!